Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 111, NWS Boston/Norton, MA

November 7, 2011

NWS Boston/Norton, MA issued this small craft advisory at Nov 7, 2011, 10:13 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2011, 10:13 AM EST (15:13 UTC)
Expired
Nov 7, 2011, 4:00 PM EST
In force
6 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WHUS71 KBOX 071513
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1013 AM EST MON NOV 7 2011

ANZ231>235-254-255-072100-
/O.NEW.KBOX.SC.Y.0111.111107T1513Z-111107T2100Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1013 AM EST MON NOV 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DOODY
1 follow-up statement
242 
WHUS71 KBOX 072037
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
337 PM EST MON NOV 7 2011


ANZ231>235-254-255-072145-
/O.EXP.KBOX.SC.Y.0111.000000T0000Z-111107T2100Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
337 PM EST MON NOV 7 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

SOUTHWEST WIND GUSTS UP TO 25 KNOTS SHOULD DIMINISH SOME BY EARLY
EVENING. THEREFORE...THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO
EXPIRE ON TIME AT 4 PM.

$$

FRANK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 10:10 AM EST, 3 minutes earlier.

Area forecast discussion, Nov 7, 10:10 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1010 AM EST MON NOV 7 2011

.SYNOPSIS...
HIGH PRESSURE WILL BRING DRY WEATHER AND WARMER TEMPERATURES THROUGH
MID WEEK. A COASTAL STORM OF SUBTROPICAL ORIGIN WILL BRING A
THREAT OF RAIN THURSDAY...ESPECIALLY OVER EASTERN AREAS. BREEZY
COOLER WEATHER WILL FOLLOW ON FRIDAY. HIGH PRESSURE OVER THE MID
ATLANTIC STATES WILL PROVIDE DRY AND SEASONABLE WEATHER THROUGH
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10 AM UPDATE...
A FEW MINOR TWEAKS TO THE FORECAST LATE THIS MORNING TO UPDATE
TEMPS/DWPTS. TEMPS RISING A BIT FASTER ALONG THE S COAST...SO
SUSPECT FCST MAX TEMPS WERE A BIT TOO LOW THERE...ADJUSTED UP IN
RESPONSE. WAA WILL CONTINUE THROUGH MUCH OF THE DAY TO ASSIST IN
THE TEMP INCREASE...AS WELL AS ALLOW FOR SOME HIGH CLOUDS TO BUILD
IN FROM THE W. INCREASED WINDS ALONG THE CAPE AND ISLANDS AS SOME
GUSTS APPROACHING 30 KT HAVE BEEN REPORTED/OBSVD THIS MORNING.

PREVIOUS DISCUSSION...
SOME HIGH CLOUDINESS WILL MOVE ACROSS S NH/N MA OFF AND ON DURING
THE DAY. WARMER AIR WAS ALREADY MOVING INTO THE REGION...TEMPS IN
SOUTHEAST MA AND RI HAVE RISEN TO THE MID AND UPPER 40S DURING THE
PAST SEVERAL HOURS. WE WILL CONTINUE TO SEE WARM AIR ADVECTION
WORKING IN TODAY...WITH HIGHS MAINLY IN THE UPPER 50S TO LOWER
60S. A FEW LOCALES INLAND MAY BE A LITTLE WARMER THAN THIS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...HIGH PRES OFF THE S NEW ENGLAND COAST WILL
START TO PINCH OFF WITH THE SW FLOW IN PLACE. WILL SEE A RELAXED
PRES GRADIENT... AND WINDS WILL DROP OFF. WILL ALSO SEE A BIT MORE
MID AND HIGH CLOUDS WORK ACROSS CENTRAL AND NORTHERN AREAS AS
WELL...SO DO NOT EXPECT NEARLY AS MUCH RADIATIONAL COOLING. WILL
STILL SEE SOME LOWS IN THE COLDER INLAND VALLEYS DROP CLOSE TO OR
JUST BELOW FREEZING... BUT OVERNIGHT LOWS WILL RANGE TO THE UPPER
40S ALONG THE COAST.

TUESDAY...SCT MID AND HIGH CLOUDS WILL LINGER ACROSS CENTRAL AND
NORTHERN AREAS DURING THE DAY WITH LIGHT AND VARIABLE WINDS. WILL
SEE ANOTHER MILD DAY WITH CONTINUED SW FLOW ALOFT. HIGHS WILL
GENERALLY BE IN THE 60S...WITH A FEW SPOTS APPROACHING 70.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
* DRY AND UNSEASONABLY WARM WED
* WET WEATHER THU AND THU NIGHT FROM STRONG COASTAL STORM OF
  SUBTROPICAL ORIGINS
* BREEZY AND COOLER FRI...DRY AND SEASONABLE THROUGH THE WEEKEND.

WEDNESDAY...HIGH PRESSURE OFF THE COAST WILL STILL EXERT ITS
INFLUENCE OVER THE REGION. 925 MB TEMPS +10C TO +12C WITH A GOOD
DEAL OF SUNSHINE SHOULD YIELD TEMPERATURES FROM 60 TO 65. 925 MB
RELATIVE HUMIDITY FORECAST TO INCREASE IN SW NH AND NW MA DURING
THE AFTERNOON...SO SKIES SHOULD BECOME PARTLY CLOUDY THERE.

WEDNESDAY NIGHT...SOUTH TO SOUTHEASTERLY FLOW WILL INCREASE ACROSS
THE REGION AS A COLD FRONT APPROACHES FROM THE WEST AND A STORM
SYSTEM OF SUBTROPICAL ORIGINS BEGINS MOVING NORTHWARD ALONG THE
MID ATLANTIC COAST. LOW LEVEL CLOUDINESS WILL BECOME OVERCAST DUE
TO THIS MOIST FLOW. A FEW SHOWERS ARE POSSIBLE...MAINLY IN SOUTHERN
SECTIONS WELL AFTER MIDNIGHT.

THURSDAY AND THURSDAY NIGHT...ALL MODELS AGREE ON A RELATIVELY
QUICK HITTING PERIOD OF HEAVY RAINFALL. THE GFS APPEARS TO BE
ABOUT 12 HOURS TOO FAST. AM PREFERRING A COMBINATION OF THE ECMWF
AND CANADIAN MODELS. ACCORDING TO THE TROPICAL PREDICTION CENTER
AS OF EARLY THIS MORNING...CONVECTION HAD INCREASED NEAR THE
CENTER OF A LOW PRESSURE SYSTEM MIDWAY BETWEEN BERMUDA AND THE
BAHAMAS. THIS HAS A CHANCE OF BECOMING A SUBTROPICAL STORM. A DEEP
LOW PRESSURE TROUGH APPROACHING THE EASTERN STATES WILL BECOME
SLIGHTLY NEGATIVELY TILTED...WHICH WILL ALLOW THIS COASTAL STORM
SYSTEM TO RACE NORTH-NORTHEASTWARD QUITE RAPIDLY. AM EXPECTING IT
TO PASS NEAR NANTUCKET...WITH HEAVY RAINS FALLING OVER A PORTION
OF SOUTHEASTERN NEW ENGLAND. POTENTIAL FOR 1 TO 3 INCHES OF RAIN
IN A SHORT AMOUNT OF TIME...MAINLY THURSDAY AFTERNOON AND EVENING.

ECMWF INDICATES K INDICES OF 35 SO HAVE INTRODUCED A CHANCE OF
THUNDER OVER THE COASTAL WATERS TO THE EAST OF MASSACHUSETTS THU
AFTERNOON AND EVENING. GUSTY SE TO E WINDS ALONG THE COAST WILL
ACCOMPANY THIS STORM AND SOUTHEASTERLY SWELLS WILL BE ON THE
INCREASE...SEE MARINE DISCUSSION BELOW.

A BRIEF SECOND ROUND OF SHOWERS IS POSSIBLE LATE THURSDAY NIGHT AS
THE ACTUAL COLD FRONT PASSES THROUGH THE REGION FROM WEST TO EAST BUT
THE MAIN STORY IS THE LOW PRESSURE STORM SYSTEM MOVING UP FROM THE
SOUTH.

FRIDAY...BREEZY WESTERLY WINDS AND COOLER AS THE LOW RACES OFF TO
THE NORTHEAST. HIGHS UPPER 40S TO MID 50S.

SATURDAY AND SUNDAY...DRY AND SEASONABLE WEATHER AS STRONG HIGH
PRESSURE PARKS OVER THE MID ATLANTIC STATES. HIGHS UPPER 40S NORTH
TO UPPER 50S SOUTH. LOWS MID 20S NORTH TO MID 30S SOUTH.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY... HIGH CONFIDENCE VFR. SKC. LOCAL MVFR VSBYS IN PATCHY FOG
THROUGH 13Z IN NORMALLY SUSCEPTIBLE LOCATIONS IN CT VALLEY AND SE
INTERIOR MA. MVFR CIGS OVER NANTUCKET AND POINTS JUST TO THE SE
SHOULD ONLY PERSIST THROUGH 13-14Z...THEN VFR SKC. SW TO WSW WINDS
WILL GUSTS UP TO AROUND 20 KT ALONG THE COAST DURING THE DAY...HIGHEST
ACROSS CAPE COD AND THE ISLANDS.

TONIGHT...
HIGH CONFIDENCE VFR. MAY SEE PATCHY MVFR CIGS/VSBYS ACROSS CT VALLEY
MAINLY SW NH/N CENTRAL MA AFTER 06Z.

KBOS TERMINAL...
HIGH CONFIDENCE VFR.  MAINLY CLEAR THROUGH THE DAY...THEN SOME HIGH
CLOUDS MAY WORK IN TONIGHT. LOW PROB OF SW GUSTS TO 15-20 KT THIS
AFTERNOON.

TUESDAY...
HIGH CONFIDENCE FOR VFR.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUESDAY NIGHT-WEDNESDAY...HIGH CONFIDENCE VFR. COULD SEE SOME
MVFR CIGS IMPACT SE TERMINALS LATE WED AFTERNOON WITH MODEST
ONSHORE SELY FLOW.

WEDNESDAY NIGHT...MODERATE CONFIDENCE MVFR CEILINGS OVERSPREADING
THE REGION WITH SOME IFR CEILINGS POSSIBLE AFTER MIDNIGHT.

THURSDAY AND THURSDAY NIGHT...MODERATE TO HIGH CONFIDENCE OF MVFR
CEILINGS WITH AREAS OF IFR BOTH CEILINGS AND VSBYS. WIDESPREAD
SHOWERS. SHOWERS MAY BE HEAVY IN RI...E MA...AND SE MA INCLUDING
CAPE COD AND THE ISLANDS. CHANCE OF A THUNDERSTORM ALONG THE E
COAST OF MA.

FRIDAY...HIGH CONFIDENCE OF CONDITIONS IMPROVING TO VFR IN THE
MORNING FROM WEST TO EAST. W WINDS GUSTING TO 20-30 KT.

&&

.MARINE...
TODAY...
WILL UPDATE WITH A SHORT SCA AROUND CAPE COD BAY AS WELL AS
VINEYARD AND NANTUCKET SOUNDS. SOME GUSTS 25 TO 30 KT HAVE BEEN
REPORTED...AND WILL CONTINUE THROUGH MID AFTERNOON.

TONIGHT...
WILL STILL SEE SOME SW GUSTS UP TO 20 KT ON THE EASTERN OUTER WATERS
EARLY...OTHERWISE EXPECT DIMINISHING WINDS.

TUESDAY...
LIGHT/VRBL WINDS BECOMING E-SE LATE IN THE DAY. SE SWELLS FROM
DISTANT OCEAN LOW WILL BEGIN TO PUSH INTO THE SOUTHERN OUTER WATERS.
FORECASTED TO REMAIN BELOW SMALL CRAFT FOR NOW.

OUTLOOK...TUESDAY THROUGH FRIDAY...

SOUTHEASTERLY SWELLS IN ADVANCE OF A COASTAL STORM SYSTEM OF
SUBTROPICAL ORIGIN WILL BRING SEAS TO NEAR SMALL CRAFT ADVISORY
THRESHOLDS AS EARLY AS TUESDAY. THE SEAS WILL INCREASE WED
REACHING 7 TO 9 FEET THURSDAY AND THURSDAY NIGHT. E TO SE WINDS
ARE FORECAST TO INCREASE TO 20 TO 25 KT WITH A FEW GUSTS NEAR GALE
FORCE THURSDAY AFTERNOON AND EVENING. PERIODS OF HEAVY RAIN AND
POSSIBLE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING.

STRONG WESTERLY WINDS 20 TO 30 KT FRIDAY BEHIND THE STORM SYSTEM WITH
SOME GUSTS NEAR GALE FORCE POSSIBLE. SEAS STILL REMAINING ABOVE
SMALL CRAFT ADVISORY THRESHOLDS OVER THE OUTER WATERS.

&&

.CLIMATE...
HAVE REMOVED THE RECORDS FOR TODAY AS MAX TEMPS LOOK LIKE THEY WILL
FALL WELL SHORT. WHILE IT LOOKS LIKE THE RECORDS FOR TUESDAY ARE
SAFE AS WELL...WILL CONTINUE TO INCLUDE AS FORECASTED HIGHS IN A FEW
SPOTS MAY REACH CLOSE TO 70 DEGREES...JUST FOR COMPARISON SAKE.

BOSTON...
TUE...74 1938

PROVIDENCE...
TUE...73 1945

WORCESTER
TUE...71 1945

WINDSOR LOCKS
TUE...77 1975

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...EVT/GAF
NEAR TERM...DOODY/EVT
SHORT TERM...EVT
LONG TERM...GAF
AVIATION...EVT/GAF
MARINE...DOODY/EVT/GAF
CLIMATE...STAFF
Hazardous weather outlook, Nov 7, 5:13 AM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
513 AM EST MON NOV 7 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-081015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
513 AM EST MON NOV 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAINFALL ON THE ORDER OF 1 TO 3 INCHES IS POSSIBLE
IN SOUTHEASTERN MASSACHUSETTS THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-081015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
513 AM EST MON NOV 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE CONFIDENCE OF A FEW SOUTHEASTERLY GALE FORCE GUSTS
THURSDAY AFTERNOON AND EVENING OVER THE OUTER WATERS. MODERATE
CONFIDENCE OF NORTHWEST GALE FORCE WIND GUSTS ACROSS THE WATERS
LATE THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FIELD

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.